Arkansas, 2007

Damaging Wind in Arkansas, June 8, 2007

June 8, 2007 · NWS TSA · 1 event in 1 county or zone

A moist and unstable air mass was in place over northwestern Arkansas ahead of a cold front that approached the area during the early morning hours. A line of thunderstorms formed on the front and the stronger storms produced isolated severe weather as they moved through the region.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

A moist and unstable air mass was in place over northwestern Arkansas ahead of a cold front that approached the area during the early morning hours. A line of thunderstorms formed on the front and the stronger storms produced isolated severe weather as they moved through the region.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 8, 2:06 AM CST, 2 hours 29 minutes earlier.

Area forecast discussion, Jun 8, 2:06 AM CST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
306 AM CDT FRI JUN 8 2007

.MESOSCALE UPDATE...
THE STORMS DID FLARE UP ON APPROACH TO TULSA AS THEY
MOVED THROUGH THE BEST COMBINATION OF INSTABILITY AND
AND WIND FIELDS IN THE AREA.  THE STORMS ATTAINED
A MARGINALLY SEVERE LEVEL DURING THIS TIME.  WITH
OVERALL SLIGHTLY LESS POTENTIAL REMAINING IN THE
REST OF THE REGION IT WOULD SEEM THE SEVERE POTENTIAL
IS BECOMING VERY LIMITED.

STORMS BRIEFLY APPROACHING SEVERE LEVELS ARE LIKELY THE REST
OF THE EARLY MORNING ALONG THE LINE...BUT A WIDESPREAD
SIGNIFICANT EVENT APPEARS UNLIKELY.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...08
Hazardous weather outlook, Jun 8, 4:19 AM CST, 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
519 AM CDT FRI JUN 8 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
519 AM CDT FRI JUN 8 2007

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...NORTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA.
	ONSET...ONGOING.

DISCUSSION...
A NARROW LINE OF SHOWERS AND THUNDERSTORMS IS OCCURRING EARLY THIS
MORNING ALONG A COLD FRONT EXTENDING FROM NORTHWEST ARKANSAS INTO
SOUTHEAST OKLAHOMA. THE STRONGER STORMS WILL POSE A MARGINAL
SEVERE WEATHER THREAT UNTIL THEY MOVE EAST OF THE AREA AROUND MID
MORNING.

THE COLD FRONT WILL STALL JUST SOUTH OF THE RED RIVER LATER TODAY
AND ISOLATED THUNDERSTORMS MAY REDEVELOP THIS AFTERNOON IN FAR
SOUTHEAST OKLAHOMA. IF STORMS DO DEVELOP THIS AFTERNOON...THEY
WILL LIKELY REMAIN BELOW SEVERE LIMITS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
MONITOR THE CURRENT LINE OF STORMS FOR MARGINAL SEVERE WEATHER
POTENTIAL EARLY THIS MONRING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY THROUGH THURSDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THE FRONTAL SYSTEM TO THE SOUTH WILL LIFT BACK TO THE NORTH OVER
THE WEEKEND ACCOMPANIED BY SMALL THUNDERSTORM CHANCES. A WARM
HUMID AIRMASS WILL REMAIN OVER THE AREA MUCH OF NEXT WEEK WITH
CONTINUED SMALL THUNDERSTORM CHANCES.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Jun 7, 10:37 PM CST, 5 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1137 PM CDT THU JUN 7 2007

OKZ065-066-071-080500-
MCINTOSH OK-OKFUSKEE OK-OKMULGEE OK-
1137 PM CDT THU JUN 7 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL MIDNIGHT CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     SOUTHERN OKMULGEE

IN EAST CENTRAL OKLAHOMA
     SOUTHEASTERN OKFUSKEE

IN SOUTHEAST OKLAHOMA
     WESTERN MCINTOSH

AT 1137 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11
MILES SOUTHWEST OF WELEETKA...MOVING NORTHEAST AT 50 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...WELEETKA...
HENRYETTA...BRYANT...DEWAR...HOFFMAN...GRAYSON AND SCHULTER.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3522 9635 3508 9622 3534 9571 3556 9591
Local storm report, Jun 7, 11:03 PM CST, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1203 AM CDT FRI JUN 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 PM     TSTM WND GST     7 E VINITA              36.64N 95.03W
06/07/2007  M0 MPH           CRAIG              OK   MESONET

            67 MPH GUST

&&

SFP
Special weather statement, Jun 8, 12:45 AM CST, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
145 AM CDT FRI JUN 8 2007

OKZ054>062-064-066-067-080800-
CRAIG OK-CREEK OK-MAYES OK-NOWATA OK-OKMULGEE OK-OSAGE OK-OTTAWA
OK-PAWNEE OK-ROGERS OK-TULSA OK-WAGONER OK-WASHINGTON OK-
145 AM CDT FRI JUN 8 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 300 AM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     NORTHWESTERN OKMULGEE...NORTHWESTERN WAGONER...ROGERS...CRAIG...
     NORTHWESTERN OTTAWA...SOUTHEASTERN NOWATA...SOUTHERN
     WASHINGTON...SOUTHEASTERN OSAGE...NORTHERN CREEK...TULSA...
     NORTHWESTERN MAYES AND SOUTHEASTERN PAWNEE

AT 145 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 6 MILES NORTHEAST OF HOLLOW TO 3 MILES SOUTHWEST
OF WATOVA TO 7 MILES WEST OF SPERRY TO 5 MILES SOUTH OF
DRUMRIGHT...MOVING SOUTHEAST AT 30 MPH.

A LARGE PORTION OF NORTHWESTERN OKMULGEE...NORTHWESTERN WAGONER...
ROGERS...CRAIG...NORTHWESTERN OTTAWA...SOUTHEASTERN NOWATA...SOUTHERN
WASHINGTON...SOUTHEASTERN OSAGE...NORTHERN CREEK...TULSA...
NORTHWESTERN MAYES AND SOUTHEASTERN PAWNEE COUNTIES WILL BE AFFECTED
BY THESE STORMS THROUGH 300 AM CDT.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3707 9532 3663 9591 3634 9627 3594 9666
      3577 9612 3603 9564 3632 9531 3696 9463
Special weather statement, Jun 8, 1:35 AM CST, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
235 AM CDT FRI JUN 8 2007

OKZ057-058-061>063-080830-
CRAIG OK-DELAWARE OK-MAYES OK-OTTAWA OK-ROGERS OK-
235 AM CDT FRI JUN 8 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 330 AM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     ROGERS...NORTHWESTERN DELAWARE...SOUTHEASTERN CRAIG...OTTAWA AND
     MAYES

AT 235 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 4 MILES NORTHEAST OF PEORIA TO 4 MILES SOUTHWEST
OF VINITA TO 6 MILES SOUTHWEST OF VERDIGRIS...MOVING EAST AT 30 MPH.

A LARGE PORTION OF ROGERS...NORTHWESTERN DELAWARE...SOUTHEASTERN
CRAIG...OTTAWA AND MAYES COUNTIES WILL BE AFFECTED BY THESE STORMS
THROUGH 330 AM CDT.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3700 9500 3661 9541 3623 9582 3607 9543
      3666 9463 3698 9462
Special weather statement, Jun 8, 2:04 AM CST, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
304 AM CDT FRI JUN 8 2007

ARZ001-OKZ057-058-060>063-065>071-080915-
ADAIR OK-BENTON AR-CHEROKEE OK-CRAIG OK-DELAWARE OK-MAYES OK-MCINTOSH
OK-MUSKOGEE OK-OKFUSKEE OK-OKMULGEE OK-OTTAWA OK-ROGERS OK-TULSA
OK-WAGONER OK-
304 AM CDT FRI JUN 8 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 415 AM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHWEST ARKANSAS
     BENTON

IN NORTHEAST OKLAHOMA
     OKMULGEE...WAGONER...SOUTHEASTERN ROGERS...DELAWARE...
     SOUTHEASTERN CRAIG...SOUTHEASTERN OTTAWA...NORTHERN ADAIR...
     SOUTHEASTERN TULSA AND MAYES

IN EAST CENTRAL OKLAHOMA
     MUSKOGEE...CHEROKEE AND OKFUSKEE

IN SOUTHEAST OKLAHOMA
     NORTHERN MCINTOSH

AT 304 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 7 MILES EAST OF WYANDOTTE TO 5 MILES NORTHEAST OF
INOLA TO 5 MILES NORTHWEST OF BEARDEN...MOVING EAST AT 35 MPH.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3694 9462 3618 9554 3534 9664 3530 9554
      3614 9443 3648 9386 3650 9459

The radar

The Western Arkansas radar (KSRX), 105 km away, was scanning. The volume nearest the first event began at 10:34 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Madison

When
June 8, 4:35 AM CST
Where
Madison County, Huntsville
Measured
61 kt (70 mph) estimated gust
Reported by
Department of Highways
Coordinates
36.080, -93.730

Thunderstorm winds estimated at 70 miles an hour blew down trees and large tree limbs.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2007Every state in 2007This day in weather historyWarnings in Arkansas, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 38476.